Ohio, 2010Hail and Damaging Winds in Ohio, August 4, 2010
August 4, 2010 · NWS ILN · 21 events in 13 counties and zones
A second mesoscale convective system moved through the area during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A second mesoscale convective system moved through the area during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 4, 6:52 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 4, 6:52 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
752 PM EDT WED AUG 4 2010
.SYNOPSIS...
WEAK FRONTAL ZONE WILL CONTINUE TO BRING HAZARDS TO THE TRI-STATE
IN THE FORM OF STRONG TO SEVERE THUNDERSTORMS...AND DANGEROUS
HEAT AND HUMIDITY THROUGH TONIGHT INTO THURSDAY. FRONT WILL SLIP
THROUGH THE AREA BY THURSDAY EVENING BRINGING CLEARING
SKIES...LESS HUMIDITY BUT STILL SEASONABLY WARM TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
REFERENCE LATEST SPC MESOSCALE DISCUSSION NUMBER 1569.
RAPID DEVELOPMENT OF STRONG/SEVERE STORMS OVER WRN INDIANA IN THE
LAST 90 MINS. HRRR /3KM/ SHOWING THIS WELL AND ORGANIZING THIS
INTO A LINE OF STORMS INTO OUR WESTERN AREAS AROUND 8 TO 9 PM.
BOUNDARY LAYER HAS DESTABILIZED SUBSTANTIALLY IN WAKE OF AFTERNOON
STORMS. MLCAPE ONCE AGAIN IN EXCESS OF 4000 J/KG AND EFFECTIVE
SHEARS AROUND 30KT CERTAINLY SUPPORT STORM ORGANIZATION. STILL A
GREAT DEAL OF DCAPE /DOWNDRAFT CAPE/ SO EXPECT MORE WIND
PRODUCERS. EXTREME INSTABILITY WARRANTS A THREAT OF HAIL TOO
DESPITE VERY WARM LOW TO MID TROPOSPHERE. GIVEN WSWLY ORIENTATIONS
OF LOW LEVEL JET/SHEAR VECTOR AND OUTFLOW BOUNDARIES...GETTING
MORE AND MORE CONCERNED FOR FLASH FLOODING/TRAINING IF STORMS
BEGIN TO ORIENT E-W AT ALL. INCREASES RAIN CHANCES IN THE FORECAST
TONIGHT IN THE NORTH/WEST. MENTIONED SEVERE AND HEAVY RAIN TOO.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
FRONT WILL CONTINUE TO SAG SLOWLY THROUGH THE AREA ON THURSDAY AND
BE A FOCUS FOR SHOWER/STORM DEVELOPMENT IN THE AFTERNOON. STILL
WILL BE SEVERE THREAT HERE GIVEN STRONGER MID LEVEL FLOW...THIS
THREAT MAINLY FOCUSED ON THE SOUTHEAST HALF OF THE FORECAST AREA.
CURRENT THINKING IS THAT THE WORST OF THE HEAT WILL BE PUSHED
SOUTH OF THE AREA ON SLOWLY VEERING LOW LEVEL FLOW...SO NO HEAT
ADVISORIES OR WARNINGS ANTICIPATED FOR THURSDAY...THOUGH IT WILL
STILL BE QUITE WARM AND MUGGY.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
VERY LITTLE TIME SPENT ON THIS PORTION OF THE FORECAST TODAY DUE
TO HAZARDS OF HEAT AND SEVERE STORMS. OVERALL PATTERN SUGGESTS
DRYING BEHIND THE COLD FRONT ON FRIDAY AS HIGH PRESSURE BUILDS
INTO THE AREA FOR THE WEEKEND. COOLEST WEATHER FRIDAY/SATURDAY
WITH COMFORTABLE NIGHTS AS DEWPOINTS WILL TRY TO GET DOWN INTO THE
50S. A LOT OF SPREAD IN THE ENSEMBLE MEMBERS THOUGH /SREF AND
GEFS/ SO IT REMAINS TO BE SEEN HOW COOL WE GET. RAPID WARMUP
ENSUES EARLY NEXT WEEK AS WE TURN THE CRANK BACK ONTO OPPRESSIVE
HUMIDITY AND TEMPS WELL ABOVE NORMAL. SEEMINGLY NO END IN SIGHT TO
THE HOT SUBTROPICAL RIDGE OVER THE SRN CONUS...AND AS WRN
TROUGHING AMPLIFIES...HEAT/HUMIDITY WILL BUILD NORTH IN
EARNEST...THOUGH PROBABLY NOT AS BAD THE PAST COUPLE OF DAY. WITH
THE RETURN OF THE WARMTH/MOISTURE...A SLOW INCREASE IN THE THREAT
FOR SHOWERS AND STORMS.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CURRENTLY WATCHING ORGANIZING CONVECTIVE COMPLEX OVER CENTRAL
INDIANA WHICH WILL PUSH INTO FAR WESTERN OHIO WITHIN THE HOUR.
CONFIDENCE IS HIGH ENOUGH THAT THIS SYSTEM WILL HOLD TOGETHER
OVERNIGHT TO INCLUDE TEMPO THUNDERSTORM CONDITIONS AT ALL TAF
SITES...STARTING WITH KDAY AND SPREADING FURTHER SOUTH AND EAST
THROUGH 06Z. SOME OF THESE STORMS MAY BE STRONG OR SEVERE WITH
VERY FREQUENT IN CLOUD AND CLOUD TO GROUND LIGHTNING AND STRONG
WINDS BENEATH STORM BASE. STRONGEST STORMS EXPECTED IN WEST
CENTRAL OHIO AND EASTERN INDIANA INCLUDING THE KDAY VICINITY. AFTER
THIS COMPLEX PUSHES THROUGH...A COLD FRONT WILL BRING CLEARING
CONDITIONS AND LIGHT NORTHWEST WINDS FOR THURSDAY.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR KYZ089-
090-094>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ080.
&&
SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...BINAU
AVIATION...HAWBLITZELHazardous weather outlook, Aug 4, 6:58 PM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
758 PM EDT WED AUG 4 2010
OHZ034-035-042>045-051>055-052315-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-
758 PM EDT WED AUG 4 2010
...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 2 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
OHZ026-046-056-065-074-052315-
HARDIN-DELAWARE-LICKING-FAIRFIELD-HOCKING-
758 PM EDT WED AUG 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...TONIGHT.
MORE THUNDERSTORMS WILL MOVE BACK INTO THE AREA TONIGHT. THE
STRONGEST STORMS SHOULD REMAIN SOUTH OF THE AREA...BUT SOME STORMS
COULD CONTAIN GUSTY WINDS AND TORRENTIAL RAINFALL RATES WHICH MAY
CAUSE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MORE STRONG TO SEVERE STORMS ARE POSSIBLE ON THURSDAY AFTERNOON AS
A COLD FRONT SAGS THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
INZ050-058-059-066-073>075-KYZ091>093-OHZ060>064-070>073-077>082-088-
052315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-
KENTON-CAMPBELL-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-BUTLER-
WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
758 PM EDT WED AUG 4 2010
...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 2 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MORE STRONG TO SEVERE STORMS ARE POSSIBLE ON THURSDAY AFTERNOON AS
A COLD FRONT SAGS THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND OVERNIGHT.
INZ080-KYZ089-090-094>100-052315-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-
758 PM EDT WED AUG 4 2010
...SEVERE THUNDERSTORM WATCH 571 IN EFFECT UNTIL 2 AM EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MORE STRONG TO SEVERE STORMS ARE POSSIBLE ON THURSDAY AFTERNOON AS
A COLD FRONT SAGS THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
BINAU
In the hours before
Local storm report, Aug 4, 4:22 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
522 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 1 SE JEFFERSONVILLE 39.64N 83.54W
08/04/2010 E60 MPH FAYETTE OH NWS EMPLOYEE
ESTIMATED BY NWS EMPLOYEE ON I-71. LARGE LIMBS DOWN ALONG
I-71 NEAR JEFFERSONVILLE. ALSO 1/2 INCH HAIL.
&&
HAWBLITZELSpecial weather statement, Aug 4, 5:03 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 PM EDT WED AUG 4 2010
INZ073>075-KYZ091>093-OHZ077-078-050000-
RIPLEY-DEARBORN-OHIO-BOONE-KENTON-CAMPBELL-HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
CINCINNATI...MILFORD
603 PM EDT WED AUG 4 2010
...HIGH HEAT INDICES TO CONTINUE THROUGH SUNSET...
EARLIER THUNDERSTORMS COOLED THINGS OFF A BIT IN SOME AREAS BUT
TEMPERATURES HAVE REBOUNDED INTO THE LOWER 90S EARLY THIS EVENING.
THIS HAS ALLOWED HEAT INDICES TO REMAIN AROUND 100 DEGREES IN THE
CINCINNATI METRO AREA. EXPECT THESE HEAT INDICES TO CONTINUE
THROUGH ABOUT 8 PM...WHEN SUNSET AND THE SLOW ONSET OF EVENING
COOLING TAKE HOLD. IT WILL BE VERY WARM AND MUGGY OVERNIGHT WITH
LOW TEMPERATURES ONLY DROPPING INTO THE MIDDLE AND UPPER 70S.
BINAU
Local storm report, Aug 4, 6:13 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG 3 WNW JEFFERSONVILLE 39.67N 83.61W
08/04/2010 FAYETTE OH LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER POLES BLOWN DOWN NEAR
JEFFERSONVILLE...ON W LANCASTER RD...UPPER JAMESTOWN
RD...PLEASANTVIEW RD...AND RTE 41 N.
&&
KURZSpecial weather statement, Aug 4, 6:44 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
744 PM EDT WED AUG 4 2010
OHZ034-035-042-043-051-050130-
MIAMI OH-DARKE OH-SHELBY OH-AUGLAIZE OH-MERCER OH-
744 PM EDT WED AUG 4 2010
...STRONG THUNDERSTORMS WILL AFFECT
MERCER...AUGLAIZE...SHELBY...DARKE AND MIAMI COUNTIES THROUGH 930 PM
EDT...
AT 743 PM EDT...RADAR INDICATED A STRONG THUNDERSTORMS MOVING TOWARD
WEST CENTRAL OHIO.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UNION CITY...FORT
RECOVERY...NEW MADISON...GREENVILLE...ANSONIA...ST. HENRY...
COLDWATER...ROCKFORD...ARCANUM...CELINA...VERSAILLES AND BRADFORD.
ALSO...HOLLANSBURG...COSMOS...PALESTINE...NORTH DAYTON...SHARPEYE...
SHARPS CROSSING...CHATTANOOGA AND WABASH ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4073 8445 4069 8444 4069 8423 4066 8420
4063 8392 4053 8393 4053 8399 4048 8400
3988 8405 3988 8415 3992 8416 3992 8466
3994 8482 4073 8480
BINAUSpecial weather statement, Aug 4, 7:40 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
840 PM EDT WED AUG 4 2010
INZ050-050145-
WAYNE IN-
840 PM EDT WED AUG 4 2010
...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY THROUGH 945 PM
EDT...
AT 838 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FRANKLIN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUBLIN...HAGERSTOWN...
CAMBRIDGE CITY...CENTERVILLE...FOUNTAIN CITY AND RICHMOND.
ALSO...MOUNT AUBURN...ECONOMY...EAST GERMANTOWN...JACKSONBURG...
GREENS FORK...WILLIAMSBURG...SPRING GROVE AND BETHEL ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3988 8521 3991 8521 4001 8521 4001 8520
4002 8482 3976 8482 3981 8523 3986 8523
BINAULocal storm report, Aug 4, 7:57 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
857 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 1 N BREMEN 39.72N 82.43W
08/04/2010 FAIRFIELD OH LAW ENFORCEMENT
TREE DOWN OVER ROAD NEAR INTERSECTION OF SR 664 AND 37.
&&
KURZThunderstorm Wind, Darke
- When
- August 4, 8:20 PM EST to 8:25 PM EST
- Where
- Darke County, New Madison to Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.970, -84.700
Several trees were reported down around the area.
Thunderstorm Wind, Shelby
- When
- August 4, 8:32 PM EST to 8:36 PM EST
- Where
- Shelby County, Sidney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.280, -84.150
Several large branches were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- August 4, 8:49 PM EST to 8:53 PM EST
- Where
- Montgomery County, Brookville
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.830, -84.420
Thunderstorm Wind, Montgomery
- When
- August 4, 9:00 PM EST to 9:10 PM EST
- Where
- Montgomery County, Miamisburg to 2 mi W of Centerville
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.650, -84.280
Several large branches were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- August 4, 9:09 PM EST to 9:11 PM EST
- Where
- Montgomery County, Dayton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.750, -84.180
Several large branches were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Greene
- When
- August 4, 9:10 PM EST to 9:11 PM EST
- Where
- Greene County, Fairborn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.820, -84.020
The wind gust was estimated by the spotter.
Thunderstorm Wind, Butler
- When
- August 4, 9:10 PM EST to 9:15 PM EST
- Where
- Butler County, Middletown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.520, -84.400
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Hardin
- When
- August 4, 9:10 PM EST to 9:12 PM EST
- Where
- Hardin County, Kenton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.650, -83.600
A few large branches were reported down due to damaging thunderstorm winds.
Hail, Butler
- When
- August 4, 9:40 PM EST to 9:45 PM EST
- Where
- Butler County, Hamilton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.400, -84.550
Thunderstorm Wind, Butler
- When
- August 4, 9:45 PM EST to 9:50 PM EST
- Where
- Butler County, 2 mi E of New Miami
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.430, -84.493
Large limbs were reported down in the area. One tree limb struck a vehicle.
Hail, Butler
- When
- August 4, 9:50 PM EST to 9:55 PM EST
- Where
- Butler County, Middletown
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.520, -84.400
Hail, Butler
- When
- August 4, 9:55 PM EST to 10:00 PM EST
- Where
- Butler County, 1.1 mi NE of Maud
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.363, -84.368
Thunderstorm Wind, Warren
- When
- August 4, 9:59 PM EST to 10:03 PM EST
- Where
- Warren County, Mason
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.370, -84.320
Two trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Pickaway
- When
- August 4, 10:00 PM EST to 10:05 PM EST
- Where
- Pickaway County, 1 mi SW of Orient
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.790, -83.163
Several trees were reported down due to damaging thunderstorm winds.
Hail, Warren
- When
- August 4, 10:02 PM EST to 10:05 PM EST
- Where
- Warren County, Kings Mills
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.350, -84.250
Thunderstorm Wind, Franklin
- When
- August 4, 10:03 PM EST to 10:07 PM EST
- Where
- Franklin County, Grove City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.880, -83.080
Large branches were reported down around the area.
Thunderstorm Wind, Franklin
- When
- August 4, 10:13 PM EST to 10:17 PM EST
- Where
- Franklin County, 3 mi ESE of Columbus
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.013, -82.948
The spotter estimated the wind gust.
Thunderstorm Wind, Ross
- When
- August 4, 10:22 PM EST to 10:23 PM EST
- Where
- Ross County, 6 mi N of Chillicothe
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 39.417, -82.980
Thunderstorm Wind, Licking
- When
- August 4, 10:26 PM EST to 10:31 PM EST
- Where
- Licking County, Pataskala
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.000, -82.670
Large branches were broken due to damaging thunderstorm winds.
Thunderstorm Wind, Fairfield
- When
- August 4, 10:45 PM EST to 10:50 PM EST
- Where
- Fairfield County, 5 mi SE of Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.669, -82.534
A tree was reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Hocking
- When
- August 4, 10:50 PM EST to 10:55 PM EST
- Where
- Hocking County, Logan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.530, -82.420
Trees were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 4, 20102 deaths · 4 injured · $295,000 · 1.75 in hail · 39 events
- Damaging Winds in West Virginia, August 4, 20101 death · 1 injured · $368,000 · 50 kt wind · 28 events
- Excessive Heat in Tennessee, August 4, 201025 injured · $100,000 · 22 events
- Damaging Winds in Ohio, August 4, 20101 death · 60 kt wind · 3 events
- Flash Flooding in Iowa, August 4, 2010$1.2 million · 8 events
- Flash Flood and Flood in New York, August 4, 2010$750,000 · 2 events
- Hail and Damaging Winds in Ohio, August 4, 2010$402,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, August 4, 2010$345,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2010$185,000 · 50 kt wind · 20 events
- Damaging Winds in West Virginia, August 4, 2010$310,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Virginia, August 4, 20101 injured · $40,000 · 55 kt wind · 37 events
- Flooding in Iowa, August 4 to 7, 2010$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245186, 245187, 245189, 245190, 245191, 245196, 245197, 245199, 245194, 245193, 245195, 245198, 245203, 245200, 245204, 245201, 245205, 245202, 245206, 245207, 245208.